Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Women and HIVWomen and HIV
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Is St John's Wort safe for HIV Woman
May 9, 2000

Hi, I am a 34 yr old woman who has been POZ since approx 1986. I'm on viramume/combivir and glucophage the latter prescribed for insilun resistance. My first combo was viracept/combivir but because of the lipo (fatty stomach) I decided to switch to viramune. That was Feb of this year. My numbers are excellent and have been for over 3 years now. (Undetectable and TC=600). I've always suffered from PMS but in the last 6 months it seems to have gotten worse. Mood swings, depression, anger and irritability are all part of it and if I have 2 good weeks out of the month I am lucky. I've read somewhere but I don't remember where that woman who are HIV seem to experience PMS more severely than woman who are HIV-. My first question is have you read anything like that are do you know where I can find more info on the subject? My second question is about St John's Wart. Is it safe for someone like me? I've read that St John's Wart may lessen the effects of some HIV drugs. I would like to try something natural and avoid using a antidepressent but if St John's Wort is not safe for people who are HIV then maybe I have no choice. Any feed back would be greatly appreciated.

Response from Dr. Sullivan

We do not have enough information on the use of St Johns wort and I would advise against its use. John L. Sullivan, M.D.


Previous
having a baby
Next
HIV & MENSTRUAL IRREGULARITIES

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement